# SDR 2002FA0001032

- Difficulty date: September 3, 2002
- Submitted: September 3, 2002
- Operation: General aviation
- Engine: Cont IO520D
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Collar
- Part number: 626739
- Condition: Mismanufactured
- Location: Crankshaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

AT INSTALLATION OF A NEW GOVERNOR OIL TRANSFER COLLAR IT WAS DISCOVERED THAT THE ASSEMBLY HALVES WERE IRREGULAR AT THE PARTING SURFACE.  THE INSIDE DIAMETER LOOKED SMOOTH AND REGULAR WHEN REMOVED FROM THE PACKAGE.  ONCE DISASSEMBLED AND REASSEMBLED AND TORQUED, THE INSIDE DIAMETER AT THE PARTING SURFACE EXHIBITED A STEP AND BECAME TIGHT ON THE CRANKSHAFT JOURNAL.  IT SEEMS THAT THE COLLAR WAS UNDER A STRESS THAT WAS RELIEVED AT THE FIRST DISASSEMBLY RESULTING IN THE MISALIGNMENT.  ANOTHER NEW COLLAR WAS ORDERED AND IT SHOWED THE SAME PROBLEM AS WELL.
